MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. VIVERA RETAINER; MAINTAINER, SPACE PREFORMED, ORTHODONTIC

ALIGN TECHNOLOGY, INC. VIVERA RETAINER; MAINTAINER, SPACE PREFORMED, ORTHODONTIC
Model Number VIVERA RETAINER
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Anaphylactic Shock (1703); Burning Sensation (2146); Swelling/ Edema (4577)
Date of Event 02/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The current instructions for use (ifu) contains the following: "warnings - in rare instances, some patients may be allergic to the plastic retainer material.In such cases, discontinue use and consult a health care professional immediately".The treating doctor shared that the potential root cause of this event could have been an allergic reaction.This event is being filed as an mdr as the patient reported an anaphylactic reaction and reported the usage of an epi-pen to allevieate the reported symptoms and the vivera retainers were being used.
 
Event or Problem Description
The patient reported symptoms of swollen lips, burning sensation and anaphylactic episode.The patient reported requiring visiting the emergency room to alleviate the reported symptoms.The patient reported being prescribed prednisone and epi-pen by the emergency room to alleviate the reported symptoms.The patient reported discontinuing the use of the retainers on (b)(6) 2023 and is currently asymptomatic.

Brand Name
VIVERA RETAINER
Common Device Name
MAINTAINER, SPACE PREFORMED, ORTHODONTIC
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
harper shore
3030 slater road
morrisville, NC 27560
6159754942
MDR Report Key16358016
Report Number2953749-2023-00582
Device Sequence Number6318417
Product Code DYT
UDI-Device Identifier00816063020110
UDI-Public(01)00816063020110(10)0139026120(13)230110(91)1714794701R
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberVIVERA RETAINER
Device Catalogue Number8579
Device Lot Number139026120
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2023
Initial Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/10/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age75 YR
Patient SexMale